MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NRG KNEE P/S NRG BEARING INSERT SIZE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH NRG KNEE P/S NRG BEARING INSERT SIZE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 82-3-0515
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient diagnosed with broken post of nrg tibial insert.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving scorpio trial was reported.The event was confirmed following completion of a material analysis report.Method & results: -device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated 10 jan 2020.This inspection indicated.Visual analysis: the returned device was examined with the aid of a stereomicroscope at magnifications up to 50x.Nothing noteworthy was observed onthe explanted locking wire.Damage was observed on the distal and anterior surfaces of the insert which is consistent with the explantation process.Backside impressions on the distal surface of insert are consistent with contact against a tibial base plate.Damage was observed on the articulating surface of the insert which is consistent with contact against the femoral component.The damage present on the articulating surface is consistent with burnishing, scratching, and third body indentations; these are common damage modes of uhmwpe.Macroscopic surface features indicate that the post failed in fatigue with the fracture initiating posteriorly and propagating posteriorly.The other side of the fracture surface is shown which also has macroscopic surface features indicating a fatigue fracture propagating posteriorly.Dimensional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Functional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis a material analysis has been performed.The report concluded: conclusion: the post of the insert fractured in fatigue, the fracture initiated on the anterior surface and propagated posteriorly.The fracture mode is consistent with repeated contact against the femoral component.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.T based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.
 
Event or Problem Description
Patient diagnosed with broken post of nrg tibial insert.

Brand Name
NRG KNEE P/S NRG BEARING INSERT SIZE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9495514
Report Number0002249697-2019-04069
Device Sequence Number16447878
Product Code JWH
UDI-Device Identifier04546540364371
UDI-Public04546540364371
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number82-3-0515
Device Catalogue Number82-3-0515
Device Lot Number58934301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 11/23/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;